MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010301
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 06/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2015) is considered to be a best estimate.This mdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex st mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2017 - patient was diagnosed with umbilical hernia thereby underwent open repair with the implant of ventralex st (device 1).Per op notes, "an infraumbilical incision was made, a ventralex st mesh (device 1) was placed to the fascia using prolene sutures." (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventralex mesh (device 2).Per op notes, "the mesh (device 1) had been pulled away from the fascia.A ventralex mesh (device 2) was secured to the existing mesh as well as the fascia using prolene sutures." (b)(6) 2018 - patient was diagnosed with recurrent ventral hernia thereby underwent repair with partial removal of mesh (device 1 and 2), lysis of adhesions and small bowel resection.Per op notes, "an incision was made in the supraumbilical region and the old scar excised.Removed a portion of the mesh (device 1 and 2).".

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23786748
Report Number1213643-2025-01187
Device Sequence Number21450061
Product Code FTL
UDI-Device Identifier00801741000355
UDI-Public(01)00801741000355(17)190128(10)HUZF1141
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2019
Device Catalogue Number0010301
Device Lot NumberHUZF1141
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale